Alert archive / Nebraska / Red Flag Warnings in 2012

Red Flag Warning 12, NWS Hastings, NE

March 26, 201222 counties in Nebraska

NWS Hastings, NE issued this red flag warning at Mar 26, 2012, 3:11 PM CDT for 22 counties in Nebraska. It took effect at Mar 27, 2012, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2012, 3:11 PM CDT (20:11 UTC)
In effect from
Mar 27, 2012, 12:00 PM CDT
Expired
Mar 27, 2012, 7:21 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE
All 22 counties

Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 56 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-786 J/kg
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WWUS83 KGID 262011
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
311 PM CDT MON MAR 26 2012

...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF CENTRAL AND SOUTH
CENTRAL NEBRASKA TUESDAY AFTERNOON AND EARLY EVENING...

NEZ039>041-046>049-060>064-072>077-082>085-270415-
/O.UPG.KGID.FW.A.0006.120327T1700Z-120328T0100Z/
/O.NEW.KGID.FW.W.0012.120327T1700Z-120328T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
311 PM CDT MON MAR 26 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040...
041...046...047...048...049...060...061...062...063...064...072...
073...074...075...076...077...082...083...084 AND 085...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... 
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... 
  FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...
   FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...
  FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...
  FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...
  FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...
  FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...
  FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 
  FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 
  FRANKLIN AND FIRE WEATHER ZONE 085 WEBSTER.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY 
  VALUES WILL PROMOTE EXTREME FIRE CONDITIONS ACROSS THE REGION. 
  OUTDOOR BURNING SHOULD BE AVOIDED...AND CAUTION SHOULD BE 
  EXERCISED WHEN CONDUCTING ANY ACTIVITIES WHICH COULD RESULT IN 
  A FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ086-087-270415-
/O.CON.KGID.FW.A.0006.120327T1700Z-120328T0100Z/
NUCKOLLS-THAYER-
311 PM CDT MON MAR 26 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 086 AND 087...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 086 NUCKOLLS 
  AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY 
  VALUES WILL PROMOTE EXTREME FIRE CONDITIONS ACROSS THE REGION. 
  OUTDOOR BURNING SHOULD BE AVOIDED...AND CAUTION SHOULD BE 
  EXERCISED WHEN CONDUCTING ANY ACTIVITIES WHICH COULD RESULT IN 
  A FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HEINLEIN
4 follow-up statements
910 
WWUS83 KGID 270132
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT MON MAR 26 2012

...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF CENTRAL AND SOUTH
CENTRAL NEBRASKA TUESDAY AFTERNOON AND EARLY EVENING...

NEZ039>041-046>049-060>064-072>077-082>085-271030-
/O.CON.KGID.FW.W.0012.120327T1700Z-120328T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
832 PM CDT MON MAR 26 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
039...040...041...046...047...048...049...060...061...062...063...
064...072...073...074...075...076...077...082...083...084 AND
085...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... 
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... 
  FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...
   FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...
  FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...
  FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...
  FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...
  FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...
  FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 
  FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 
  FRANKLIN AND FIRE WEATHER ZONE 085 WEBSTER.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY 
  VALUES WILL PROMOTE EXTREME FIRE CONDITIONS ACROSS THE REGION. 
  OUTDOOR BURNING SHOULD BE AVOIDED...AND CAUTION SHOULD BE 
  EXERCISED WHEN CONDUCTING ANY ACTIVITIES WHICH COULD RESULT IN 
  A FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ086-087-271030-
/O.CON.KGID.FW.A.0006.120327T1700Z-120328T0100Z/
NUCKOLLS-THAYER-
832 PM CDT MON MAR 26 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 086 AND 087...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 086 NUCKOLLS 
  AND FIRE WEATHER ZONE 087 THAYER.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY 
  VALUES WILL PROMOTE EXTREME FIRE CONDITIONS ACROSS THE REGION. 
  OUTDOOR BURNING SHOULD BE AVOIDED...AND CAUTION SHOULD BE 
  EXERCISED WHEN CONDUCTING ANY ACTIVITIES WHICH COULD RESULT IN 
  A FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
335 
WWUS83 KGID 270814
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
314 AM CDT TUE MAR 27 2012

...DANGEROUS FIRE WEATHER CONDITIONS TODAY...

NEZ086-087-270915-
/O.CAN.KGID.FW.A.0006.120327T1700Z-120328T0100Z/
NUCKOLLS-THAYER-
314 AM CDT TUE MAR 27 2012

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 086 AND 087...

ALTHOUGH LOW VALUES OF RELATIVE HUMIDITY WILL BE OBSERVED ACROSS
NUCKOLLS AND THAYER COUNTIES TODAY...WINDS WILL NOT BE AS STRONG
AS THEY WILL BE FOR LOCATIONS FARTHER NORTH AND WEST. AS A
RESULT...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED
THE FIRE WEATHER WATCH FOR NUCKOLLS AND THAYER COUNTIES. A RED
FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA TO THE NORTH AND WEST OF NUCKOLLS AND THAYER COUNTIES.

$$

NEZ039>041-046>049-060>064-072>077-082>085-271600-
/O.CON.KGID.FW.W.0012.120327T1700Z-120328T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
314 AM CDT TUE MAR 27 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 039...040...041...046...047...048...049...060...061...062...
063...064...072...073...074...075...076...077...082...083...
084 AND 085...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...
  FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...
  FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...
  FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...
  FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...
  FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...
  FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY... FIRE
  WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE
  WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND
  FIRE WEATHER ZONE 085 WEBSTER.

* WINDS...REMAINING FROM THE WEST AT 15 TO 25 MPH...GUSTING AS
  HIGH AS 35 MPH.

* RELATIVE HUMIDITY...GENERALLY RANGING BETWEEN 10 AND 20 PERCENT.

* IMPACTS...THE COMBINATION OF DRY FUELS...STRONG WINDS...AND LOW
  VALUES OF RELATIVE HUMIDITY WILL PROMOTE EXPLOSIVE FIRE GROWTH
  TODAY. UNDER THESE CONDITIONS...OPEN FIRES WILL ESCAPE CONTROL
  VERY QUICKLY AND CONTAINMENT WILL BE NEARLY IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BRYANT
297 
WWUS83 KGID 271549
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1049 AM CDT TUE MAR 27 2012

NEZ039>041-046>049-060>064-072>077-082>085-280100-
/O.CON.KGID.FW.W.0012.120327T1700Z-120328T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
1049 AM CDT TUE MAR 27 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...
040...041...046...047...048...049...060...061...062...063...064...
072...073...074...075...076...077...082...083...084 AND 085...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...
  FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...
  FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...
  FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...
  FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...
  FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...
  FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE
  WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE
  WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND
  FIRE WEATHER ZONE 085 WEBSTER.

* WINDS...WEST WINDS WILL REACH SPEEDS BETWEEN 15 AND 25 MPH THIS
  AFTERNOON...WITH GUSTS AS HIGH AS 35 MPH.

* RELATIVE HUMIDITY...VALUES DURING THE AFTERNOON WILL GENERALLY
  RANGE BETWEEN 10 AND 20 PERCENT.

* IMPACTS...THE COMBINATION OF DRY FUELS...STRONG WINDS...AND 
  LOW VALUES OF RELATIVE HUMIDITY WILL PROMOTE EXPLOSIVE FIRE 
  GROWTH TODAY. UNDER THESE CONDITIONS...OPEN FIRES WILL ESCAPE 
  CONTROL VERY QUICKLY AND CONTAINMENT WILL BE NEARLY 
  IMPOSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
577 
WWUS83 KGID 280021
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT TUE MAR 27 2012

NEZ039>041-046>049-060>064-072>077-082>085-280130-
/O.CAN.KGID.FW.W.0012.000000T0000Z-120328T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
721 PM CDT TUE MAR 27 2012

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 039...040...041...046...047...
048...049...060...061...062...063...064...072...073...074...075...
076...077...082...083...084 AND 085...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED
FLAG WARNING...WHICH WAS IN EFFECT UNTIL 8 PM FOR MUCH OF SOUTH
CENTRAL NEBRASKA. WINDS WILL CONTINUE TO DIMINISH AND RELATIVE
HUMIDITIES WILL RISE THROUGH THEN NIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 26, 1:17 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 26, 1:17 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
117 PM CDT MON MAR 26 2012

.DISCUSSION...UPDATED THE FORECAST TO REMOVE FOG WORDING FROM THE
MORNING AND ADJUST TEMPERATURES AND DEW POINTS A BIT.

&&

.AVIATION...18Z KGRI TAF. WIND SPEEDS WILL BE THE MOST SIGNIFICANT
FEATURE FOR THIS FORECAST AS SOUTH WINDS GUST TO NEAR 30 KTS OR
SO WITH INCREASING SURFACE PRESSURE GRADIENT. WIND SPEEDS WILL BE
A BIT ELEVATED OVERNIGHT WITH A SIGNIFICANT LOW-LEVEL JET HANGING
AROUND. LEAVING THUNDERSTORMS OUT OF THE FORECAST AS THE MAJORITY
OF ANY ACITIVITY SHOULD REMAIN NORTH AND WEST OF THE TERMINAL. VFR
CONDITIONS ARE EXPECTED. SIGNIFICANT HIGH LEVEL CLOUDINESS IS
ANTICIPATED. WIND SPEEDS WILL INCREASE TUESDAY BEHIND A COLD
FRONT.

&&

.PREV DISCUSSION... /ISSUED 720 AM CDT MON MAR 26 2012/

AVIATION...12Z KGRI TAF...VARIABLE MID TO HIGH LEVEL CLOUD COVER
WILL CONTINUE ACROSS THE TERMINAL FOR THE NEXT 24 HOURS ASSOCIATED
WITH AN UPPER LEVEL DISTURBANCE TRACKING ACROSS THE INTERMOUNTAIN
WEST. INCREASING SURFACE WINDS ARE EXPECTED AHEAD OF THIS
DISTURBANCE...WITH WIND GUSTS IN THE LOWER TO MID 30 KT RANGE
EXPECTED BY EARLY AFTERNOON. WINDS WILL SLOWLY DECREASE THIS
EVENING AND OVERNIGHT AS THE SURFACE COLD FRONT APPROACHES THE
TERMINAL...BRINGING A SLIGHT CHANCE OF A TSRA AFT 27/03Z. WITH LOW
PROBABILITY OF A STORM...DECIDED TO ONLY INCLUDE A CB IN THE TAF
AT THIS TIME. WINDS WILL EVENTUALLY SHIFT AND BECOME WESTERLY JUST
BEYOND CURRENT VALID PERIOD OF TAF.

PREV DISCUSSION... /ISSUED 456 AM CDT MON MAR 26 2012/

SHORT TERM...TODAY THROUGH 12Z THURSDAY.

UPPER AIR ANALYSIS INDICATES A TROUGH AXIS EXITING THE EAST COAST
WHILE A SECONDARY TROUGH AXIS BEGINS TO SHIFT ONTO THE WEST COAST.
UPPER LEVEL RIDGING REMAINS CENTERED ALONG THE CENTRAL PLAINS. THE
MAIN JET STREAM WRAPS AROUND THE BASE OF THE SECONDARY TROUGH BEFORE
GLIDING ALONG SOUTHERN CANADA. AT 500 MB...CLOSED LOWS REMAIN AT THE
CENTER OF BOTH THE EXITING TROUGH AND THE SECONDARY TROUGH. AT THE
SURFACE...LOW PRESSURE REMAINS OFF THE EAST COAST AS WELL AS ALONG
THE INTER MOUNTAIN WEST. HIGH PRESSURE HAS SET UP JUST OFF THE TEXAS
COAST.

MODELS ARE IN GOOD AGREEMENT AS THE UPPER LEVEL TROUGH AXIS MOVES
ACROSS THE COLORADO ROCKIES TODAY. AT THE SURFACE...THE LOW PRESSURE
SYSTEM WILL BEGIN TO EJECT OUT ACROSS THE DAKOTAS. THE TIGHTENED
PRESSURE GRADIENT ALONG WITH BOUNDARY LAYER MIXING WILL HELP
INCREASE SOUTH WINDS ACROSS THE ENTIRE OUTLOOK AREA. MOS GUIDANCE
SUGGESTS THAT MUCH OF THE CWA WILL HIT WIND ADVISORY CRITERIA DURING
THE AFTERNOON WITH MORE BORDERLINE WINDS ACROSS THE EAST. AS A
RESULT...DECIDED TO EXTEND THE ADVISORY FOR THE ENTIRE OUTLOOK AREA.
AS THE SYSTEM PUSHES THROUGH THE DAKOTAS...A DRY LINE WILL BEGIN TO
SCOUR MOISTURE ACROSS THE CENTRAL PLAINS. THERE REMAINS A CHANCE FOR
THUNDERSTORMS TO FORM ALONG THE DRY LINE AS IT PUSHES THROUGH THE
REGION TONIGHT. THE 0Z WRF ALSO HINTS AT THE DEVELOPMENT OF SOME
STORMS ACROSS THE AREA THIS EVENING. SOME OF THESE STORMS MAY BE
STRONG TO MARGINALLY SEVERE AS MU CAPE VALUES ACROSS THE AREA REMAIN
NEAR 1000 J/KG. HOWEVER...THE LARGEST CAPE VALUES REMAIN TO THE
NORTH AND EAST OF THE CWA.

AS THE COLD FRONT PUSHES THROUGH TUESDAY MORNING...EXPECT WEST WINDS
BEHIND THE FRONT TO INCREASE TO NEAR 20 TO 25 MILES PER HOUR MAINLY
ACROSS SOUTH CENTRAL NEBRASKA. BOUNDARY LAYER MIXING WILL CONTINUE
TO DECREASE DEWPOINTS ACROSS THE REGION. AS A RESULT...RELATIVE
HUMIDITY VALUES ACROSS THE REGION ARE EXPECTED TO BE AT OR BELOW 20
PERCENT FOR THE ENTIRE OUTLOOK AREA THROUGH THE AFTERNOON HOURS
TUESDAY. THEREFORE...DECIDED TO GO WITH A FIRE WEATHER WATCH ACROSS
SOUTH CENTRAL NEBRASKA WHERE THE WINDS WILL BE THE STRONGEST.

DRY CONDITIONS WILL RETURN TO THE FORECAST BY TUESDAY...AS AN UPPER
LEVEL RIDGE BUILDS ACROSS THE PLAINS. THIS REMAINS SHORT LIVED
HOWEVER...AS YET ANOTHER TROUGH AXIS BEGINS TO DEEPEN ACROSS THE
WEST COAST. BY WEDNESDAY EVENING...THIS TROUGH AXIS KICKS A SHORT
WAVE ACROSS THE ROCKIES...AND SUBSEQUENTLY FORCES ANOTHER SURFACE
LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS. MODELS ARE BEGINNING
TO HINT AT THE POSSIBILITY OF POPS WITH THIS SYSTEM TOWARDS THE END
OF THE SHORT TERM PERIOD.

LONG TERM...STARTING 12Z THURSDAY...MODELS ARE SUGGESTING A FAIRLY
PROGRESSIVE ZONAL FLOW ACROSS THE CENTRAL PLAINS TO START THE
EXTENDED PERIODS...WITH MULTIPLE SHORTWAVES EXPECTED TO IMPACT THE
LOCAL AREA. THE FIRST OF THESE DISTURBANCES IS PROGGED TO TRACK
ACROSS THE LOCAL AREA ON THURSDAY/THURSDAY NIGHT...AND WITH LOW
LEVEL MOISTURE INCREASING AND CAPE BUILDING AHEAD OF THIS
SYSTEM...EXPECT A DECENT CHANCE FOR SOME SHOWER AND THUNDERSTORM
ACTIVITY WITH THIS PASSING SYSTEM. SOME SLIGHT DIFFERENCES BETWEEN
EC AND GFS WITH THE TIMING AND POSITION OF THIS SHORTWAVE...BUT
OVERALL...BEST SHOT AT MEASURABLE PRECIP APPEARS TO BE DURING THE
AFTERNOON AND EVENING HOURS THURSDAY...AS ASSOCIATED SURFACE FRONT
TRACKS ACROSS THE LOCAL AREA

THEREAFTER...EXPECT ANOTHER UPPER LEVEL SHORTWAVE TO EJECT OUT OF
THE NORTHERN ROCKIES FRIDAY NIGHT THROUGH SATURDAY MORNING...ONCE
AGAIN INCREASING CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS
THE LOCAL AREA. MOISTURE AND INSTABILITY WITH THIS SECOND WAVE IS
DEFINITELY NOT AS ROBUST AS THURSDAYS SYSTEM...HOWEVER MAINTAINED
POPS ANYHOW OVER THIS TIME PERIOD AS AT LEAST THE EC CONTINUES TO
INDICATED SEVERAL HUNDRED JOULES OF CAPE AHEAD OF SURFACE FRONT
OVERNIGHT FRIDAY.

OTHERWISE...KEPT THE REMAINDER OF THE FORECAST DRY...AS ANOTHER
SHORTWAVE RIDGE IS FORECAST TO BUILD ACROSS THE CENTRAL PLAINS NEXT
WEEKEND WITH TEMPERATURES THROUGHOUT THE EXTENDED EXPECTED TO
CONTINUE TO RUN AROUND 20 DEGREES ABOVE NORMAL FOR THIS TIME OF
YEAR. WITH THAT SAID...UNLESS SOMETHING DRASTIC CHANGES...MARCH 2012
WILL LIKELY END AS ONE...IF NOT THE WARMEST...MARCHES ON RECORD AT
SEVERAL SITES ACROSS THE LOCAL AREA WHEN THE MONTH COMES TO AN
END ON SATURDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NEZ039>041-046>049-060>064-072>077-082>087.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

KS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ005>007-017>019.

&&

UPDATE/AVIATION...HEINLEIN
SHORT TERM...SALTZMAN
LONG TERM...ROSSI
Hazardous weather outlook, Mar 26, 4:08 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
408 AM CDT MON MAR 26 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
270915-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
408 AM CDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SOUTHERLY WINDS WILL INCREASE ACROSS THE
OUTLOOK AREA...WITH SPEEDS OF 25 TO 30 MPH AND GUSTS NEAR 45 MPH
POSSIBLE. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK
AREA.

TONIGHT...THERE REMAINS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE
ENTIRE OUTLOOK AREA. ALTHOUGH STORM COVERAGE WOULD LIKELY BE
QUITE LIMITED...ANY STORMS THAT MIGHT DEVELOP HAVE THE POTENTIAL
TO BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL TO THE SIZE OF
QUARTERS AND WIND GUSTS TO 60 MPH THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON TUESDAY AFTERNOON...ELEVATED TO POTENTIALLY CRITICAL FIRE
DANGER WILL EXIST...ESPECIALLY IN SOUTH CENTRAL NEBRASKA...DUE TO
THE COMBINATION OF WESTERLY BREEZES AND RELATIVE HUMIDITY VALUES
NEAR OR BELOW 20 PERCENT.

ADDITIONALLY...THERE ARE MULTIPLE CHANCES FOR THUNDERSTORMS ACROSS
PORTIONS OF THE ENTIRE OUTLOOK AREA BETWEEN THURSDAY MORNING AND
LATE FRIDAY NIGHT. AT THIS TIME...IT IS TOO EARLY TO ASSESS THE
POTENTIAL FOR SEVERE WEATHER DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:45 AM CDTFire Weather WatchGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more23 hr

Nearby

Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.